Alert archive / Florida / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 39, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this severe thunderstorm warning at Jun 8, 2014, 6:51 PM EDT for Polk County, Florida. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 8, 2014, 6:51 PM EDT (22:51 UTC)
- Expired
- Jun 8, 2014, 7:15 PM EDT
- In force
- 24 min
- Issued by
- NWS Tampa Bay, FL
- Area
- Storm-based polygon
County Polk County, FL
The radar
The Tampa radar (KTBW), 72 km from the middle of the area, began a volume at 22:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 10.9 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1028 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 677 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
611 WUUS52 KTBW 082251 SVRTBW FLC105-082315- /O.NEW.KTBW.SV.W.0039.140608T2251Z-140608T2315Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 651 PM EDT SUN JUN 8 2014 THE NATIONAL WEATHER SERVICE IN RUSKIN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... POLK COUNTY IN CENTRAL FLORIDA... * UNTIL 715 PM EDT. * AT 651 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR ALTURAS...OR 6 MILES WEST OF LAKE WALES...AND MOVING SOUTH AT 15 MPH. * THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY.. PRECAUTIONARY/PREPAREDNESS ACTIONS... IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. && LAT...LON 2767 8159 2766 8177 2797 8180 2800 8165 TIME...MOT...LOC 2251Z 356DEG 11KT 2787 8169 $$
1 follow-up statement
724 WWUS52 KTBW 082302 SVSTBW SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 702 PM EDT SUN JUN 8 2014 FLC105-082315- /O.CON.KTBW.SV.W.0039.000000T0000Z-140608T2315Z/ POLK FL- 702 PM EDT SUN JUN 8 2014 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM EDT FOR CENTRAL POLK COUNTY... AT 703 PM EDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR ALTURAS...OR 7 MILES SOUTHWEST OF LAKE WALES...MOVING SOUTH AT 15 MPH. THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. && LAT...LON 2767 8159 2766 8177 2797 8180 2800 8165 TIME...MOT...LOC 2303Z 356DEG 11KT 2783 8169 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 3:47 PM EDT, 3 hours 4 minutes earlier.
Area forecast discussion, Jun 8, 3:47 PM EDT, 3 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 347 PM EDT SUN JUN 8 2014 .NEAR TERM (TONIGHT-MONDAY)... MOSTLY CLEAR CONDITIONS AT THE COAST THIS AFTERNOON AS THE SEA BREEZE HAS PUSHED INLAND. THUNDERSTORMS ARE BEGINNING TO FIRE EAST OF I-75 AND THIS IS WHERE THE MAJORITY OF THE ACTIVITY IS EXPECTED FOR THE REMAINDER OF THE AFTERNOON AND EVENING. A DRY FORECAST IS EXPECTED TONIGHT ONCE WE LOSE DAYTIME HEATING AND ANY LEFTOVER STORMS DISSIPATE. FOR MONDAY...THE MID/UPPER RIDGE OVER THE GULF WILL BUILD EASTWARD IN RESPONSE TO A TROUGH MOVING THROUGH THE CENTRAL PART OF THE COUNTRY. AT THE SURFACE...THE RIDGE AXIS WILL HOLD ACROSS THE PENINSULA AND ALLOW BOTH THE WEST AND EAST COAST SEA BREEZE TO PROPAGATE INLAND. THIS WILL AGAIN BE THE FOCUS FOR SCATTERED SHOWER AND THUNDERSTORM DEVELOPMENT AND WILL CONTINUE TO SHOW THE HIGHEST POPS ACROSS THE INTERIOR WITH THE SEA BREEZE COLLISION. .MID TERM (MONDAY NIGHT-TUESDAY)... MID LEVEL RIDGING OVER THE GULF OF MEXICO AT THE START OF THE WORK WEEK WILL SHIFT EAST TOWARDS FLORIDA AS A STRONG TROUGH BUILDS INTO THE SOUTH-CENTRAL PLAINS. SURFACE RIDGING WILL HOLD IN PLACE ACROSS THE CENTRAL FLORIDA PENINSULA...KEEPING WINDS LIGHT ENOUGH FOR BOTH EAST AND WEST COAST SEA BREEZES TO ADVANCE INLAND. WITH PRECIPITABLE WATER VALUES FORECAST TO BE BETWEEN 1.7 AND 2.0 INCHES...SCATTERED THUNDERSTORMS SHOULD DEVELOP EACH AFTERNOON...WITH THE HIGHEST CHANCES OVER THE INTERIOR. ADDITIONALLY...THE SOUTHWEST FLORIDA COAST COULD SEE HIGH STORM CHANCES LATE TUESDAY AFTERNOON AS THE EAST COAST SEA BREEZE FORCES ITSELF ALL THE WAY ACROSS THE STATE. HIGH TEMPERATURES WILL CONTINUE TO RUN IN THE UPPER 80S AND LOW 90S...WITH LOWS MONDAY NIGHT IN THE LOW TO MID 70S. .LONG TERM (TUESDAY NIGHT-SATURDAY)... BY MIDWEEK...A DEEP UPPER LEVEL TROUGH WILL BE SPRAWLED ACROSS MUCH OF THE EASTERN CONUS AND WILL SLOWLY TREK EAST TOWARDS THE ATLANTIC. ALTHOUGH THIS SYSTEM WILL PULL A COLD FRONT INTO THE SOUTHEASTERN STATES...THE STRENGTH OF THE SURFACE RIDGE ACROSS FLORIDA WILL ALLOW IT TO HOLD IN PLACE THROUGH THE REST OF THE WEEK...KEEPING A FAIRLY REPETITIVE PATTERN IN PLACE. LIGHT WINDS IN THE MORNINGS WILL GIVE WAY TO AFTERNOON SEA BREEZES...WITH SCATTERED THUNDERSTORMS DEVELOPING OVER THE INTERIOR DURING THE AFTERNOON AND CONTINUING THROUGH THE EVENING. HIGH TEMPERATURES WILL CONTINUE TO RUN IN THE UPPER 80S AND LOW 90S...WITH LOWS MONDAY NIGHT IN THE LOW TO MID 70S. && .AVIATION... MOSTLY VFR EXPECTED. KLAL STILL HAS THE BEST CHANCE AT EXPERIENCING REDUCTIONS DUE TO THUNDERSTORMS AND WILL LEAVE VCTS IN FOR NOW AND AMEND AS NEEDED. && .MARINE... SURFACE HIGH PRESSURE OVER THE WESTERN ATLANTIC WITH A RIDGE AXIS EXTENDING ACROSS THE CENTRAL FLORIDA PENINSULA AND EASTERN GULF OF MEXICO WILL HOLD OVER THE REGION THROUGH MID-WEEK THEN GRADUALLY SINK SOUTH LATE IN THE WEEK WITH INCREASING ONSHORE FLOW. WINDS WILL REMAIN LESS THAN 15 KNOTS WITH SEAS LESS THAN 3 FEET THROUGH THE PERIOD. MAIN HAZARD EACH DAY WILL BE ISOLATED THUNDERSTORMS WHICH WILL PRODUCE LOCALLY GUSTY WINDS AND ROUGH SEAS. && .FIRE WEATHER... NO FIRE WEATHER ISSUES EXPECTED. JUST SOME PATCHY AND SHALLOW GROUND FOG POSSIBLE. && .PRELIMINARY POINT TEMPS/POPS... TPA 76 91 77 88 / 10 30 10 40 FMY 74 92 76 88 / 10 30 20 50 GIF 74 93 76 89 / 30 50 20 50 SRQ 74 88 76 88 / 10 30 20 40 BKV 70 92 74 89 / 10 30 10 40 SPG 78 90 79 87 / 10 30 10 40 && .TBW WATCHES/WARNINGS/ADVISORIES... FL...NONE. GULF WATERS...NONE. && NEAR TERM/AVIATION/FIRE WEATHER...05/CARLISLE MID TERM/LONG TERM...18/FLEMING MARINE...13/OGLESBY
Hazardous weather outlook, Jun 8, 4:40 AM EDT, 14 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 440 AM EDT SUN JUN 8 2014 FLZ043-050-052-056-057-061-139-142-148-149-151-155-160-162-165- 239-242-248-249-251-255-260-262-265-GMZ830-836-850-853-856-870- 873-876-090845- SUMTER-PINELLAS-POLK-HARDEE-HIGHLANDS-DESOTO-COASTAL LEVY- COASTAL CITRUS-COASTAL HERNANDO-COASTAL PASCO- COASTAL HILLSBOROUGH-COASTAL MANATEE-COASTAL SARASOTA- COASTAL CHARLOTTE-COASTAL LEE-INLAND LEVY-INLAND CITRUS- INLAND HERNANDO-INLAND PASCO-INLAND HILLSBOROUGH-INLAND MANATEE- INLAND SARASOTA-INLAND CHARLOTTE-INLAND LEE-TAMPA BAY WATERS- CHARLOTTE HARBOR AND PINE ISLAND SOUND- TARPON SPRINGS TO SUWANNEE RIVER OUT 20 NM- ENGLEWOOD TO TARPON SPRINGS OUT 20 NM- BONITA BEACH TO ENGLEWOOD OUT 20 NM- TARPON SPRINGS TO SUWANNEE RIVER OUT 20 TO 60 NM- ENGLEWOOD TO TARPON SPRINGS OUT 20 TO 60 NM- BONITA BEACH TO ENGLEWOOD OUT 20 TO 60 NM- 440 AM EDT SUN JUN 8 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...THUNDERSTORM IMPACT... SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON ALONG SEA BREEZE BOUNDARIES...WITH THE HIGHEST CHANCES AWAY FROM THE COAST. THUNDERSTORMS THAT DEVELOP WILL BE CAPABLE OF PRODUCING GUSTY WINDS...LOCALLY HEAVY RAINS... AND FREQUENT DEADLY LIGHTNING STRIKES. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. ...THUNDERSTORM IMPACT... DAILY SEA BREEZE CIRCULATIONS WILL HELP FUEL THUNDERSTORMS EACH AFTERNOON THROUGH THE REST OF THE WEEK. THUNDERSTORMS WILL BE CAPABLE OF PRODUCING GUSTY WINDS...LOCALLY HEAVY RAINS... AND FREQUENT DEADLY LIGHTNING STRIKES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. FLEMING
In the hours before
Special weather statement, Jun 8, 4:05 PM EDT, 2 hours 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 405 PM EDT SUN JUN 8 2014 FLZ043-242-248-249-082045- SUMTER-INLAND HERNANDO-INLAND CITRUS-INLAND PASCO- 405 PM EDT SUN JUN 8 2014 ...STRONG THUNDERSTORMS WILL AFFECT EAST CENTRAL HERNANDO... NORTHEASTERN PASCO...SOUTHEASTERN CITRUS AND WESTERN SUMTER COUNTIES... AT 404 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED THUNDERSTORMS LOCATED NEAR WAHOO...OR NEAR BUSHNELL...MOVING SOUTH AT 15 MPH...WILL AFFECT LAKE PANASOFFKEE...WAHOO...BUSHNELL AND TARRYTOWN...UNTIL 445 PM EDT. THIS INCLUDES INTERSTATE 75 BETWEEN EXITS 309 AND 329. GUSTY WINDS 35 TO 45 MPH WILL OCCUR. FREQUENT LIGHTNING IS EXPECTED. TO BE SAFE GO INDOORS IMMEDIATELY. IF CAUGHT OUTSIDE...FIND A LOW SPOT...AND STAY AWAY FROM TALL OBJECTS. WHEN DRIVING THROUGH HEAVY RAIN...SLOW DOWN. ALWAYS LEAVE A SAFE DISTANCE BETWEEN YOU AND OTHER VEHICLES. && LAT...LON 2849 8202 2845 8221 2889 8230 2892 8210 TIME...MOT...LOC 2004Z 353DEG 16KT 2869 8216
Special weather statement, Jun 8, 5:43 PM EDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
543 PM EDT SUN JUN 8 2014
FLZ043-082230-
SUMTER-
543 PM EDT SUN JUN 8 2014
...STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN SUMTER COUNTY...
AT 543 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
THUNDERSTORMS LOCATED NEAR THE VILLAGES...MOVING SOUTH AT 15 MPH...
WILL AFFECT OXFORD...THE VILLAGES...WILDWOOD AND ADAMSVILLE...UNTIL
630 PM EDT.
GUSTY WINDS 35 TO 45 MPH WILL OCCUR. FREQUENT LIGHTNING IS EXPECTED.
TO BE SAFE GO INDOORS IMMEDIATELY. IF CAUGHT OUTSIDE...FIND A LOW
SPOT...AND STAY AWAY FROM TALL OBJECTS. WHEN DRIVING THROUGH HEAVY
RAIN...SLOW DOWN. ALWAYS LEAVE A SAFE DISTANCE BETWEEN YOU AND OTHER
VEHICLES.
&&
LAT...LON 2896 8195 2881 8195 2877 8212 2896 8210
2896 8196
TIME...MOT...LOC 2143Z 358DEG 41KT 2895 8200Special weather statement, Jun 8, 5:57 PM EDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
557 PM EDT SUN JUN 8 2014
FLZ057-061-262-082245-
DESOTO-HIGHLANDS-INLAND CHARLOTTE-
557 PM EDT SUN JUN 8 2014
...STRONG THUNDERSTORMS WILL AFFECT EASTERN CHARLOTTE...SOUTHEASTERN
DESOTO AND SOUTHWESTERN HIGHLANDS COUNTIES...
AT 557 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
THUNDERSTORMS LOCATED OVER WESTERN GLADES COUNTY...OR 15 MILES
NORTHWEST OF LA BELLE...MOVING SOUTH AT 15 MPH...WILL AFFECT RURAL
SOUTHWESTERN HIGHLANDS COUNTY AND RURAL SOUTHEASTERN DESOTO COUNTY...
UNTIL 645 PM EDT.
GUSTY WINDS 35 TO 45 MPH WILL OCCUR. FREQUENT LIGHTNING IS EXPECTED.
TO BE SAFE GO INDOORS IMMEDIATELY. IF CAUGHT OUTSIDE...FIND A LOW
SPOT...AND STAY AWAY FROM TALL OBJECTS. WHEN DRIVING THROUGH HEAVY
RAIN...SLOW DOWN. ALWAYS LEAVE A SAFE DISTANCE BETWEEN YOU AND OTHER
VEHICLES.
&&
LAT...LON 2677 8163 2709 8165 2712 8147 2703 8146
2702 8155 2681 8156 2678 8156
TIME...MOT...LOC 2157Z 011DEG 17KT 2692 8156The office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 4:05 PM EDT | Special Weather Statement | TBW | Sumter | 40 min |
| Jun 8, 5:43 PM EDT | Special Weather Statement | TBW | Sumter | 47 min |
| Jun 8, 5:57 PM EDT | Special Weather Statement | TBW | Glades | 48 min |
| Jun 8, 6:28 PM EDT | Severe Thunderstorm Warning | TBW | Polk | 32 min |
| Jun 8, 7:16 PM EDT | Severe Thunderstorm Warning | TBW | Polk | 29 min |
| Jun 8, 7:39 PM EDT | Areal Flood Advisory | TBW | Charlotte, DeSoto, Hardee, Highlands, Polk | 96 min |
| Jun 8, 7:49 PM EDT | Special Weather Statement | TBW | Highlands | 41 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.